• P-ISSN 0974-6846 E-ISSN 0974-5645

Indian Journal of Science and Technology


Indian Journal of Science and Technology

Year: 2017, Volume: 10, Issue: 15, Pages: 1-5

Original Article

Joule – Thomson Inversion Curves for Van Der Waals Gas from a Mathematical Point of View


A continuation of our ongoing investigation into Joule – Thomson inversion curves for van der Waals gas, is performed from a mathematical viewpoint. The methodology basis of our analysis is the quadratic polynomial theory. In this context, focusing on the parametric equation of inversion curves in a P – V frame of reference we obtain a qualitative illustration of variables T, V by means of two inequality relations. However, we should elucidate that these inequalities are valid only for the intersection points between the family of Joule – Thomson inversion curves and the isothermal spinodal lines, provided that they are both sketched in a common P – V coordinate system. The mathematical treatment of the parametric equation of these curves has been carried out in a rigorous manner and no further restriction is introduced for the variables T, V. Thus, the proposed inequalities have a wider range of validity when compared with those that had been previously presented by the author and therefore their possible applications to P – V – T surfaces of van der Waals gas, are also wider.

Keywords: J – T Inversion Curves, P – V System, Quadratic Polynomial, Spinodal Lines, Van Der Waals Gas


Subscribe now for latest articles and news.